Discussions that mention paxil

Panic Disorders board


I switched over from Celexa to Paxil twelve days ago. I took Paxil before for a while, but the doctor switched me to Celexa due to weight gain. Well, It didn't really help the weight gain, but did work okay. After nearly three years on the Celexa it didn't seem to be working as well. My anxiety level went up and that is why the change.

I thought it would be a piece of cake switching, when I switched over to Celexa from Paxil It was easy. Well.............at first I had a upset stomach and itching, that went away after a couple of days..........but I still am experiencing strange head symptoms...........such as dont' feel as if I can concentrate or think straight all of the time.........a burning sensation in my head(not painful, just feels weird) and a general weird feeling.............has anyone else experienced this when they switched to or first started taking Paxil and if so how long should I give this to adjust and kick in...........I was tempted to stop taking it, but decided I needed to hang in there..............

I have tried to think back to when I first took it almost five years ago.........but I was such a mess then that I probably wouldn't have noticed if there were side effects...........

Any info would be much appreciated,

Kayt
I tried paxil once for a month and had to go off. I felt drugged the whole time. I am now on zoloft which works well. Everyone reacts differently to meds. If you don't start to feel better maybe you should go back to the dr.

Good luck
12 days is long enough to know if you will feel better. The Celexa lost it's effect because with long-term use, most AD's will do that. It's a tolerance effect. You might be having some withdrawals but I'm surprised the Paxil doesn't cover that...well, these drugs work in ways unknown to even the drug-co's and doctors, so it's really like a living experiement...

I wouldn't put up with feeling bad, no matter what.
Did your Doctor switch you over taking celexa and paxil at the same time? You should have been transitioning from one to the other. At 12 days, you should still be at about 1/2 of your Celexa dosage at least while taking lower doses of paxil then the target dosage. You should be going up on paxil and down on Celexa a little at a time once a week or every two weeks. The process should take at least 6 - 8 weeks. I take Celexa and it has more effect on the seritonin levels of your body then most srris except Serzone which is just plain dangerous. I was moved to Celexa to take the place of Serzone because of the properties being similiar in that respect. I think you would find it better to taper in this manner with less side effects and withdrawals. It is up to you, but I would talk to my doctor and see what He or She thinks about this and do it slower. Not everyone can just stop taking one drug and start another without side effects and withdrawals and the time depends on the type of meds. also. I did this sort of thing over three weeks and I don't want to even describe it. Don't suffer needlessly. Demand some answers and good help with this. Good luck

Sickman :)
Thanks for the responses...........

I switched directly over to the Paxil without transitioning slowly from Celexa to Paxil. I'm sure now that is why I feel so bad. After discussing this with a friend who is a nurse, she explained that my body is trying to adjust to not having the Celexa anymore as well as to the new medication being put in my body.....................wish I'd known this 13 days ago............but I am almost 2 weeks in to it now and am going to try and just hang in there and hope things ease up before Christmas............I can say that my head feels a bit better............and that some of the things have passed, such as Nausea and itching.........but I never imagined this would be so tough.............today I feel a bit shakey and and also a bit down...........I seem to go from feeling up to feeling down..........I never thought my head could feel so many strange sensations and things in my life...........

Sickman...........how long do you think this transition will take doing it the way I did???

Thanks,

Kaytee:-)
Okay, maybe I spoke to soon?

I am feeling a bit down today.........a bit of anxiety has crept in and also some more of the strange head sensations.............is it normal for this to pull me up and down for the first few weeks??? I am on day 15 of taking the Paxil...........
Quote from KayT:
Okay, maybe I spoke to soon?

I am feeling a bit down today.........a bit of anxiety has crept in and also some more of the strange head sensations.............is it normal for this to pull me up and down for the first few weeks??? I am on day 15 of taking the Paxil...........


Believe me, if this is all the problems you are having during this switch, that isn't anything. Considering that you completely stopped Celexa for this switch, I would say you are doing pretty well. You are going to have ups and downs for quite awile until your body adjusts to the change. Like I said before, if you run into trouble where you really feel ill, call you doctor and see if you should take a small amount of Celexa and level out for awhile. Strange sensations are an on going thing with panic attack anyway. Down right sick is another matter. Stay calm and take it day to day.

Sickman :)
Quote from Some12:
Did your Doctor switch you over taking celexa and paxil at the same time? You should have been transitioning from one to the other. At 12 days, you should still be at about 1/2 of your Celexa dosage at least while taking lower doses of paxil then the target dosage. You should be going up on paxil and down on Celexa a little at a time once a week or every two weeks. The process should take at least 6 - 8 weeks. I take Celexa and it has more effect on the seritonin levels of your body then most srris except Serzone which is just plain dangerous. I was moved to Celexa to take the place of Serzone because of the properties being similiar in that respect. I think you would find it better to taper in this manner with less side effects and withdrawals. It is up to you, but I would talk to my doctor and see what He or She thinks about this and do it slower. Not everyone can just stop taking one drug and start another without side effects and withdrawals and the time depends on the type of meds. also. I did this sort of thing over three weeks and I don't want to even describe it. Don't suffer needlessly. Demand some answers and good help with this. Good luck

Sickman :)


Can u please explain WHY Serzone is dangerous? I am stuggling with panick attacks on Zoloft and Clonopin and my psyc doc has suggested Serzone?
Thanks
BYRDLEG